Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 5, 2016Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 4:40 PM CDT for Okaloosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 4:40 PM CDT (21:40 UTC)
Expired
Jul 5, 2016, 5:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS84 KMOB 052140
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT TUE JUL 5 2016
 
FLZ205-052215-
OKALOOSA INLAND FL-
440 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 515 PM CDT...

AT 439 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CRESTVIEW...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3060 8671 3074 8673 3086 8639 3057 8639
TIME...MOT...LOC 2139Z 269DEG 15KT 3069 8649 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:00 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 5, 4:00 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
400 PM CDT TUE JUL 5 2016

.NEAR TERM /Now Through Wednesday/...A shortwave trough continues
to advance across MS/AL this afternoon, which has aided in the
development of scattered to numerous showers and thunderstorms over
interior portions of southeast MS and southwest and south central
AL. A few storms have been strong at times over the interior, with
one that pulsed to severe levels just northwest of Thomasville, AL.
The increased convective coverage and associated cloud cover has
allowed temperatures to cool off into the upper 70s to mid 80s over
northern portions of the CWA. Outside of convection, temperatures
have warmed into the lower to mid 90s, with heat indices in the 100-
105 range, and isolated occurrences around 109 in the typical spots
near the immediate coast. The WRF-ARW, HRRR, and the GFS continue to
hint that additional scattered thunderstorms may develop farther
southward along outflow and the instability axis where 2000-3000
J/KG of MLCAPE remain available. We will keep POPs highest over
interior southwest and south central AL through the remainder of the
afternoon, with at least 30-40% chance in the forecast down to the
coast.

A series of shortwave troughs will continue to move eastward across
the Tennessee Valley and a good portion of MS/AL through Wednesday.
Enough lift along the trough axis may be available to aid in a few
additional showers and thunderstorms over the interior tonight, and
will keep a slight chance in the forecast generally north of the
highway 84 corridor. Other isolated showers and storms could develop
near the coast and offshore late. Precipitable water values remain
between 1.75 and 2.0" Wednesday with values localized near the
seabreeze. Expect at least scattered showers and thunderstorms will
develop around the region again, and have POPs in the 30-40% range
over the interior. Another hot and humid day can otherwise be
expected with high temperatures in the lower to mid 90s. Heat
indices are mostly expected to top out around 105 across much of the
region. Could see some isolated instances of heat indices between
107-110. Given the isolated nature of higher heat indices, have
decided to hold off with Heat Advisory issuance across our area, but
next shifts will want to monitor closely. Will continue to mention
the elevated heat indices in the Hazardous Weather Outlook (HWO).
/21

.SHORT TERM /Wednesday night Through Friday night/...The forecast area
remains under a deep layer ridge extending from the western Atlantic
across the southern states. A fluctuation in pwat values is forecast
during the short term. 1.6 to 1.8 inches Wed night/Thu...tapering
off to between 1.3 to 1.5 inches over the land zones Thu night...recovering
again to between 1.6 and 1.8 inches during the day Fri. Daytime
heating and instability along with weak lift offered by the
seabreeze will lead to at least a slight chance of daily storms. A
few of which could become briefly strong to marginally severe with
any of these containing a damaging wind threat. Hot and humid
conditions persist with daytime highs lifting into the mid to upper
90s over the interior with lower 90s near the coast. These
temperatures when combined with surface based dewpoints in the lower
to mid 70s result in heat index values lifting to between 103 and 107
degrees on Thu for much of the area. Latest gridded data shows some
areas...especially closer to area rivers...seeing heat indices near
108 degrees. Will continue to highlight the elevated heat indices in
the HWO. Very muggy conditions are expected each night with lows in
the mid 70s inland to 78 to 82 along the coast. /10

.LONG TERM /Saturday Through Tuesday/...Typical summer pattern expected
through the extended range. Temps will remain hot each day with
highs in the mid 90s inland to around 90 near the coast.
Meanwhile...overnight conditions continue to remain very muggy. Will
continue with a diurnal rain chance pattern with scattered coverages
of storms each day and lower coverages each night. /10

&&

.MARINE...High pressure will continue to extend from the western
Atlantic through the northern Gulf through the remainder of the
week. A light to moderate southwesterly wind flow will persist over
the marine area through the forecast period. Seas remain low. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      78  93  78  94 /  20  30  20  20
Pensacola   80  94  81  94 /  20  20  10  20
Destin      83  92  83  91 /  20  20  10  20
Evergreen   75  94  75  98 /  20  30  20  20
Waynesboro  76  95  76  96 /  20  30  20  10
Camden      76  94  76  98 /  20  40  20  10
Crestview   76  95  75  96 /  20  30  20  20

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 5, 4:00 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 5 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-062100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
400 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM
HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND
LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS.

THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS
THE REGION THROUGH THE NEXT SEVERAL DAYS. HEAT INDICES WILL TREND
UPWARD TO AROUND 105 WEDNESDAY AND THURSDAY...WITH ISOLATED LOCATIONS
POSSIBLY REACHING IN THE 105 TO 110 RANGE BOTH AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-062100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
400 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 5, 1:35 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     1 NW COFFEEVILLE        31.77N 88.10W
07/05/2016                   CLARKE             AL   EMERGENCY MNGR

            TREE KNOCKED DOWN AND BLOCKING THE ENTIRE ROAD.

&&

MB
Special weather statement, Jul 5, 1:55 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CDT TUE JUL 5 2016

ALZ051-052-MSZ067-051945-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
155 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE
COUNTIES UNTIL 245 PM CDT...

AT 154 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BUCKATUNNA...
OR 8 MILES EAST OF WAYNESBORO...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3157 8857 3169 8860 3178 8826 3159 8815
TIME...MOT...LOC 1854Z 250DEG 13KT 3163 8851

BUTTS
Special weather statement, Jul 5, 2:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT TUE JUL 5 2016

ALZ054-057-052000-
BUTLER AL-WILCOX AL-
209 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 300 PM
CDT...

AT 208 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF BELKNAP TO CAMDEN TO NEAR PINE
HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...YELLOW BLUFF AND PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3196 8686 3196 8663 3183 8691 3183 8761
      3196 8767 3199 8767 3201 8734 3205 8713
      3205 8686
TIME...MOT...LOC 1908Z 268DEG 40KT 3206 8706 3201 8730 3191 8758

BUTTS
Special weather statement, Jul 5, 2:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CDT TUE JUL 5 2016

ALZ052-053-052030-
CLARKE AL-WASHINGTON AL-
244 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 330
PM CDT...

AT 243 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF COFFEEVILLE TO NEAR MILLRY TO 8
MILES NORTHWEST OF CHATOM...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GROVE HILL...SAINT STEPHENS AND FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3180 8764 3160 8779 3151 8802 3153 8845
      3159 8832 3170 8824 3170 8809 3175 8809
TIME...MOT...LOC 1943Z 268DEG 20KT 3168 8819 3160 8825 3157 8833

BUTTS
Special weather statement, Jul 5, 4:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT TUE JUL 5 2016

FLZ203-205-052145-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
420 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN SANTA ROSA AND NORTHERN OKALOOSA COUNTIES UNTIL 445 PM
CDT...

AT 419 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BAKER...OR 11
MILES NORTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...BAKER AND LAUREL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3075 8674 3092 8683 3100 8671 3099 8639
      3079 8639
TIME...MOT...LOC 2119Z 245DEG 20KT 3087 8671
Special weather statement, Jul 5, 4:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT TUE JUL 5 2016

FLZ205-052215-
OKALOOSA INLAND FL-
440 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 515 PM CDT...

AT 439 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CRESTVIEW...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3060 8671 3074 8673 3086 8639 3057 8639
TIME...MOT...LOC 2139Z 269DEG 15KT 3069 8649

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:23 PM CDTSpecial Weather StatementMOBMonroe52 min
Jul 5, 12:37 PM CDTSpecial Weather StatementMOBEscambia38 min
Jul 5, 12:56 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington34 min
Jul 5, 1:15 PM CDTSpecial Weather StatementMOBCovington45 min
Jul 5, 1:33 PM CDTSpecial Weather StatementMOBWilcox42 min
Jul 5, 2:09 PM CDTSpecial Weather StatementMOBWilcox51 min
Jul 5, 2:44 PM CDTSpecial Weather StatementMOBClarke46 min
Jul 5, 4:20 PM CDTSpecial Weather StatementMOBOkaloosa25 min
Jul 5, 12:03 PM CDTSpecial Weather StatementMOBGeorge27 min
Jul 5, 1:55 PM CDTSpecial Weather StatementMOBWayne50 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.